Ask a doctor

Fever After Beginning Antibiotics for Tummytuck Incision Infection?

At what point do I start to worry and call my doctor? Fever is 100.3* and I began oral and topical antiobiotics yesterday-I have taken 3 doses of the oral, and applied the topical ointment twice. I don't want to be one of those high maintenance patients, and call two days in a row with concerns, and then call after hours on a Saturday night. But, don't want to do any damage, either.

Doctor Answers (2)

Fever After Beginning Antibiotics for Tummytuck Incision Infection?

+1

I can assure you that your surgeon would rather have calls than wind up with a seriously ill patient with wound infection. I encourage patients to call if anything seems untoward to them. Best wishes;


Seattle Plastic Surgeon
4.5 out of 5 stars 31 reviews

Fever after tummy tuck incision infection

+1

You are absolutely right to be concerned about your recovery. Communication is key during your recovery period. If you are experiencing fever and you are on antibiotic then you need to let your surgeon know your condition. Call to setup follow up visit so your surgeon can evaluate in person the condition of your incision and make sure that the infection is superficial and limited to skin only. Do not ignore your body signals. If something is not right let your surgeon make the determination whether it's significant or not.

Best Wishes,

Stewart Wang, MD FACS, Wang Plastic Surgery

Stewart Wang, MD, FACS
Los Angeles Plastic Surgeon
4.5 out of 5 stars 22 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.